Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Can resuming heart medications after discontinuation cause any risks?

User rating for this question
Excellent
Answered by

Cardiologist
Practicing since : 2001
Answered : 4820 Questions
Question
I stopped talking my heart failure medication over the holidays. Today I felt weak and a heaviness in my shoulders. Is it safe to resume my medical
Mon, 4 Jun 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 38 minutes later
Brief Answer:
I would explain as follows :

Detailed Answer:
Hello!

Welcome back to HCM!

Regarding your concern, I would like to explain that you shouldn't stop your maintenance theapy when it is properly functioning.

Only in case of any abserved adverse effects of the current therapy it could be stopped and immediately discuss with your prescribing doctor on the underlying issue.

But as this alternative has not happened (no adverse effects observed), then no potential risks could be posed by restarting your chronic therapy.

The only advice would be to closely and frequently monitor your heart rate and blood pressure before starting and during therapy maintenance.

Hope to have been helpful to you!

In case of any further questions, please feel free to ask me again.

Kind regatds,

Dr. Iliri

Above answer was peer-reviewed by
 
Follow-up: Can resuming heart medications after discontinuation cause any risks? 2 hours later
Thank you
 
 
Answered by Dr. Ilir Sharka 9 hours later
Brief Answer:
You are welcome!

Detailed Answer:
I am glad to have been helpful to you!

Wishing all the best for this New Year!

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor